Locally Equivalent Correspondences
Annales de l'Institut Fourier, Volume 67 (2017) no. 2, p. 451-482
Given a pair of number fields with isomorphic rings of adeles, we construct bijections between objects associated to the pair. For instance we construct an isomorphism of Brauer groups that commutes with restriction. We additionally construct bijections between central simple algebras, maximal orders, various Galois cohomology sets, and commensurability classes of arithmetic lattices in simple, inner algebraic groups. We show that under certain conditions, lattices corresponding to one another under our bijections have the same covolume and pro-congruence completion. We also make effective a finiteness result of Prasad and Rapinchuk.
Étant donnée une paire de corps de nombres dont les anneaux d’ adèles sont isomorphes, nous construisons des bijections entre certains objets associés à la paire. Par exemple, nous construisons un isomorphisme de groupes de Brauer qui commute avec la restriction. Nous construisons en outre des bijections entre algébres centrales simples, ordres maximaux, ensembles de cohomologie galoisienne, et classes de commensurabilité de réseaux arithmétiques dans des formes intérieures de groupes algébriques simples. Nous montrons que, sous des hypothèses convenables, des réseaux se correspondant l’un à l’autre sous nos bijections ont le même covolume et la même complétion pro-congruence. Nous rendons aussi effectif un rèsultat de finitude de Prasad et Rapinchuk.
Received : 2015-05-26
Revised : 2016-02-18
Accepted : 2016-03-24
Published online : 2017-05-31
DOI : https://doi.org/10.5802/aif.3088
Classification:  11R52,  11S25,  11E72,  16K50
Keywords: arithemetic equivalence, Brauer groups, Galois cohomology, maximal orders
@article{AIF_2017__67_2_451_0,
     author = {Linowitz, Benjamin and McReynolds, D. B. and Miller, Nicholas},
     title = {Locally Equivalent Correspondences},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {67},
     number = {2},
     year = {2017},
     pages = {451-482},
     doi = {10.5802/aif.3088},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2017__67_2_451_0}
}
Locally Equivalent Correspondences. Annales de l'Institut Fourier, Volume 67 (2017) no. 2, pp. 451-482. doi : 10.5802/aif.3088. https://aif.centre-mersenne.org/item/AIF_2017__67_2_451_0/

[1] Aka, Menny Arithmetic groups with isomorphic finite quotients, J. Algebra, Tome 352 (2012) no. 1, pp. 322-340 | Article

[2] Berhuy, Grégory An introduction to Galois cohomology and its applications, Cambridge University Press, London Mathematical Society Lecture Note Series, Tome 377 (2010), xi+315 pages

[3] Borel, Armand Commensurability classes and volumes of hyperbolic 3-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci., Tome 8 (1981), pp. 1-33

[4] Borel, Armand; Harish-Chandra Arithmetic subgroups of algebraic groups, Ann. of Math., Tome 75 (1962), pp. 485-535 | Article

[5] Borel, Armand; Prasad, Gopal Finiteness theorems for discrete subgroups of bounded covolume in semi-simple groups, Inst. Hautes Études Sci. Publ. Math., Tome 69 (1989), pp. 119-171 | Article

[6] Bosma, Wieb; Cannon, John; Playoust, Catherine The Magma algebra system. I. The user language, J. Symbolic Comput., Tome 24 (1997) no. 3-4, pp. 235-265 | Article

[7] Chinburg, Ted; Friedman, Eduardo The smallest arithmetic hyperbolic three-orbifold, Invent. Math., Tome 86 (1986), pp. 507-527 | Article

[8] Chinburg, Ted; Friedman, Eduardo An embedding theorem for quaternion algebras, J. London Math. Soc., Tome 60 (1999), pp. 33-44 | Article

[9] Chinburg, Ted; Hamilton, Emily; Long, Darren D.; Reid, Alan W. Geodesics and commensurability classes of arithmetic hyperbolic 3-manifolds, Duke Math. J., Tome 145 (2008) no. 1, pp. 25-44 | Article

[10] Iwasawa, Kenkichi On the rings of valuation vectors, Ann. of Math., Tome 57 (1953), pp. 331-356 | Article

[11] Komatsu, Keiichi On adele rings of arithmetically equivalent fields, Acta Arith., Tome 43 (1984), pp. 93-95

[12] Lang, Serge Algebraic number theory, Springer-Verlag, Graduate Texts in Mathematics, Tome 110 (1994), xiii+357 pages

[13] Linowitz, Benjamin; Mcreynolds, D. B.; Pollack, Paul; Thompson, Lola Counting and effective rigidity in algebra and geometry (2014) (http://arxiv.org/abs/1407.2294 )

[14] Lubotzky, A.; Samuels, B.; Vishne, U. Division algebras and noncommensurable isospectral manifolds, Duke Math. J., Tome 135 (2006) no. 2, pp. 361-397 | Article

[15] Maclachlan, Colin; Reid, Alan W. The Arithmetic of Hyperbolic 3–Manifolds, Springer-Verlag, Graduate Texts in Mathematics, Tome 219 (2003), xiii+463 pages

[16] Mcreynolds, D. B. Geometric Spectra and Commensurability, Cand. Jour. Math., Tome 67 (2015) no. 1, pp. 184-197 | Article

[17] Mcreynolds, D. B.; Reid, Alan W. The genus spectrum of a hyperbolic 3–manifold, Math. Res. Lett., Tome 21 (2014) no. 1, pp. 169-185 | Article

[18] Neukirch, Jürgen; Schmidt, Alexander; Wingberg, Kay Cohomology of number fields, Springer-Verlag, Grundlehren der Mathematischen Wissenschaften, Tome 323 (2000), xv+699 pages

[19] Ono, Takashi On algebraic groups and discontinuous groups, Nagoya Math. J., Tome 27 (1966), pp. 279-322 | Article

[20] Perlis, Robert On the equation ζ K (s)=ζ K ' (s), J. Number Theory, Tome 9 (1977), pp. 342-360 | Article

[21] Pierce, Richard S. Associative algebras, Springer-Verlag, Graduate Texts in Mathematics, Tome 88 (1982), xii+436 pages

[22] Platonov, Vladimir; Rapinchuk, Andrei Algebraic groups and number theory, Boston Academic Press, Pure and Applied Mathematics, Tome 139 (1994), xi+614 pages

[23] Prasad, Dipendra A refined notion of arithmetically equivalent number fields, and curves with isomorphic Jacobians (2014) (http://arxiv.org/abs/1409.3173 )

[24] Prasad, Gopal Volumes of S-Arithmetic Quotients of Semi-Simple Groups, Inst. Hautes Études Sci. Publ. Math., Tome 69 (1989), pp. 91-117 | Article

[25] Prasad, Gopal; Rapinchuk, Andrei S. Weakly commensurable arithmetic groups and isospectral locally symmetric spaces, Publ. Math., Inst. Hautes Étud. Sci., Tome 109 (2009), pp. 113-1884 | Article

[26] Reid, Alan W. Isospectrality and commensurability of arithmetic hyperbolic 2– and 3–manifolds, Duke Math. J., Tome 65 (1992) no. 2, pp. 215-228 | Article

[27] Reiner, Irving Maximal orders, London Academic Press, L.M.S. Monographs, Tome 5 (1975), xii+395 pages

[28] Serre, Jean-Pierre Galois Cohomology, Springer-Verlag, Lecture Notes in Mathematics, Tome 5 (1994), ix+181 pages

[29] De Smit, Bart; Perlis, Robert Zeta functions do not determine class numbers, Bull. Amer. Math. Soc., Tome 31 (1994) no. 2, pp. 213-215 | Article

[30] Tits, Jacques Reductive Groups over Local Fields, Proc. Sympos. Pure Math., Tome 33 (1979), pp. 29-69 | Article

[31] Witte-Morris, Dave Introduction to Arithmetic Groups (2015) (http://arxiv.org/abs/math/0106063 )